| Model Number |
24690 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/24/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 50% stenosed target lesion was located in a moderately tortuous and severely calcified superficial femoral artery.A 5.0mm x 220mm x 150cm (4f) fg sterling mr balloon catheter was advanced for dilation.However, in the middle of the first inflation, the balloon ruptured.The device was successfully removed.A sterling 5.0 mm x 150mm balloon catheter was then advanced as replacement.After that, an opticross imaging catheter was advanced for the intravascular imaging of the lesion, but lost image occurred.Another of the same opticross was advanced and lesion check was performed successfully.The procedure was completed, and no patient complications were reported.
Additional Manufacturer Narrative
Initial reporter address 1: (b)(6).
Event or Problem Description
It was reported that balloon rupture occurred.The 50% stenosed target lesion was located in a moderately tortuous and severely calcified superficial femoral artery.A 5.0mm x 220mm x 150cm (4f) fg sterling mr balloon catheter was advanced for dilation.However, in the middle of the first inflation, the balloon ruptured.The device was successfully removed.A sterling 5.0 mm x 150mm balloon catheter was then advanced as replacement.After that, an opticross imaging catheter was advanced for the intravascular imaging of the lesion, but lost image occurred.Another of the same opticross was advanced and lesion check was performed successfully.The procedure was completed, and no patient complications were reported.It was further reported that the balloon ruptured at 6 atmospheres or less.
Additional Manufacturer Narrative
E1 - initial reporter address 1:(b)(6).Device evaluated by mfr.: the device was returned for analysis.Returned product consisted of a sterling balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a pinhole in the balloon 104mm from the tip.Inspection of the remainder of the device presented no other damage or irregularities.